Alert archive / Illinois / Tornado Warnings in 2002
Tornado Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 12, 2002, 11:50 PM CDT for Fulton County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2002, 11:50 PM CDT (04:50 UTC)
- Expired
- Jun 13, 2002, 12:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:20 AM CDT | Tornado F0 | Smithfield, IL | A tornado touched down 1.2 miles northwest of Smithfield at the west end of Stevens Road in a field. The tornado then briefly lifted before touching down once again in a field near Old Miller Lane. An unoccupied 15 foot travel trailer was picked up and destr |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 130450 TORSPI ILC057-130545- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1149 PM CDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1245 AM CDT * AT 1147 PM CDT...RADAR INDICATED A DEVELOPING TORNADO 5 MILES SOUTHWEST OF AVON...OR ABOUT 12 MILES NORTHEAST OF MACOMB...MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... AVON LONDON MILLS CUBA FAIRVIEW CANTON ST. DAVID IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4070 9045 4044 9044 4042 9001 4072 9001 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 9:19 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 9:19 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 919 PM CDT WED JUN 12 2002 WILL NOT MAKE ANY CHANGES TO GOING ZONE FORECAST PACKAGE FOR OVERNIGHT. THUNDERSTORM AND SHOWER ACTIVITY OVER NORTHWEST PORTION OF CWFA AT 9 PM WILL INCREASE AND DEVELOP SOUTHEAST ACROSS THE ENTIRE AREA OVERNIGHT. MAIN FEATURE WILL BE AREAS OF HEAVY RAINFALL. THE FLOOD WATCH WILL CONTINUE THROUGH THURSDAY MORNING. .ILX...FLOOD WATCH THROUGH THROUGH THURSDAY MORNING FOR ENTIRE CWA. PALMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 56 min |
| Jun 12, 9:37 PM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| Jun 12, 11:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 64 min |
| Jun 13, 12:43 AM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 62 min |
| Jun 13, 1:30 AM CDT | Tornado Warning | ILX | Logan | 60 min |
| Jun 13, 1:44 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 61 min |
| Jun 13, 4:10 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 6 hr |
| Jun 13, 4:23 AM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| Jun 13, 4:46 AM CDT | Flash Flood Warning | ILX | Scott | 5 hr |
| Jun 13, 5:00 AM CDT | Flash Flood Warning | ILX | Fulton, Peoria, Schuyler, Stark | 5 hr |
| Jun 13, 5:18 AM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
| Jun 13, 6:06 AM CDT | Flash Flood Warning | ILX | Mason, Tazewell | 4 hr |
| Jun 13, 6:30 AM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Effingham | 16 hr |
| Jun 13, 6:31 AM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Effingham | 5 hr |
| Jun 13, 10:21 AM CDT | Flash Flood Warning | ILX | Sangamon | 6 hr |
Nearby
Tornado Warnings in Illinois, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.